So today I have taken my first tablet of Tamox APS brand.I have a headache but I think that may be because I’ve eaten a large box of choc’s my friend bought me today.Apart from that I feel fine. Ness.
well done Ness - I will join you on Monday…I think the chocs may be to blame for headache
I started mine in December so am rattling a lot more than you 2 already.I take mine in the evening just before bed. I have a big sign on my cupboard door to remind me. The first time I forgot it I nearly cried!! I have nolvadex-d which is a more expensive version. Only difference is the coating, the active ingredients are exactly the same. I have not had headaches at all, in fact less than normal (please don’t let me regret saying that). I feel warm if I wake in the night but no sweats at all any time. No problem in the day either. My annoying side effect is my feet feel like I am walking in a concrete block when i get up and won’t bend. It is almost impossible to walk downstairs immediately but ok after walking to the bathroom and back. Weird.
lots of luck ladies
am going to take mine in evening too I think Lily…am glad you’re doing ok on it, apart from feet !My pack is Wockhardt. xx
Started Tam APS brand last Thursday. No real bad side effects yet. Hope I havent spoken too soon lol. I take mine in the evening before bed.
hi cat ive been on tam for about 18months now and suffer from hot sweats that wake me up im on here now at 2oclock as i cant sleep. wasnt like this before taking tamoxifen i sleept really good. i am thinking of asking the onc if i can try somat else but i think as mine is harmonal this is the only tab for me, constantly geting up at nite is swearing me out, u cant just lay there in bed wide awake, good job i can come on here and have a good moan. hope u carry on having no probs. pammi
Have woken up this morning and feel like I’ve been on the lash all night. Without all the fun!! Read somewhere that a LOW dose of asprin helps with the side effects of Tamox, so will go and get some today,if not they will at least rid me of this b… headache. lol
I am now 8 weeks into tamoxifen. I had a bad headache for the first 4 days then it lifted. Only SE I have is flushes/sweats. They generally start up late evening and wake me up two or three times during the night. It is pretty miserable but probably a small price to pay. I filled my repeat prescription at a different chemist and they gave me a different brand so hoping SE’s won’t be any worse.
alex, I got a different brand the second prescription and they didnt agree with me, I contacted the chemist and they reordered the aps ones for me and will always try and have them in stock.
night sweats drive me nuts and on top of that I have a really bad cold just now
oh the joys
I am thinking of switching from a bedtime dose to a morning one - at the moment I can go most of the day without flushes but they are awful late evening onwards. I wondered if it would be worth having more during the day to get a sleep. Does anyone find that taking it a.m. makes a difference?
Hi this is day 9 for me on Tamoxifin… Oh Boy!! How can a wee tablet like that make you feel crap??? Headaches not so bad now just a nagging dull thud, so hopefully thats them subsiding. But yes the hot flushes…wooha!! I don’t like it!!! had them whilst on last 3 doses of chemo ( bad enough!) but to carry on and know this pill is the cause(I hope!! I’m toooooo young for menapause…yet again I hope!!!) is bloody ell.My main problem is that I can’t sleep get 2 -3 hrs if lucky ; ( I take mine in the morning after breakfast !!
Sorry to hear Carol about your cold, I would say have a Hot Toddy but that would be hell!!!
i have been on tamoxifen for one month today, and so far i haven’t had any side effects. i went through the menopause years ago, i am 60 so i was nervous. i have another prescription so it is a different brand so hope they are just as good.
Hi I’ve been on tamoxifen since end apr09 I take the tablet in the morning and have hot flushes day and night,have not had good nights sleep in months.They started with the chemo (I’m 41)I wear layers that I can remove,have cotton bedding, have window open all night.have made my students open classroom door even when cold they are very good and don’t complain too much to me but that might change in winter!Have got my desk near window in class now.
I also have painful feet in morning going downstairs is nightmare I hobble down them.
I now take tamoxifin at lunch time, when I was taking it first thing, I felt a bit queezy but now take it after my lunch and dont feel so bad
its not stopped the night sweats, flushes and joint pain but hey ho it wont make me stop taking it as I want to live until I am 90!!!
Tamoxifen - horrible! I’ve been on it since February and have tried taking it morning and evening but still get hot flushes all day and night sweats every couple of hours. The rest of the time I get cold flushes and am constantly putting a cardigan on and off/
My feet are really painful after just a short while walking and like others on here I hobble downstairs in the morning. I also get pains in my wrists, knees and shoulder. This means I can’t exercise and can’t lose the weight I put on during treatment. I’m seeing my oncologist next week to see if there are any alternatives.
Hope your sufferings are less!
Good evening ladies. I thought I’d join you. I’ve been on Tamoxifen since January. Hot flushes - still get them but they don’t seem as nasty as they were towards the end of chemo. My best tip for night time is buy a “Chillow”. It’s wonderful and helps to keep me cool all night. Such a luxury mid night flush!!
I’d be interested to hear if any of you have noticed any weight gain on Tamoxifen. I’ve always been quite slim and never really put on weight but have put on a stone and not sure if it’s down to the Tamoxifen or the Herceptin (I started them on the same day). My fingers are also swollen and I can’t get my rings on…Is this the weight gain or fluid retention…???. So many questions!!! I’ve sat here all evening taking my cardigan on and off and on and off again. My internal central heating is all over the place!
Good luck everyone!
I’m only on tamoxifen but I’m with you - hot and cold all the time. I’ve definitely had weight gain and fluid retention - fingers and ankles are swollen - although I haven’t changed my diet.
On the other hand I can’t exercise as much because of the joint pain so that may be causiong some of the problems. I’m looking for exercise which isn’t weight bearing
Hello tamoxifen buddies, Can i join you ? I have only been on tam for 8 days but would like to able to talk to others about it and its side effects? I finished treatment last year and was on arimidex but had such terrible side effects that am now on tamoxifen. What I worry about the most is the psychological side effects as this is the reason I came off the arimidex. I know being on tamoxifen makes a 13% difference to my prognosis so really want to stay on it for five years if possible. I have depression and mood problems anyway and am sensitive to any manipulation of hormones.I am menopausal as had a hysterectomy at 35 so have some symptoms already described. I just don’t want them to get any worse. Thanks for reading.
I’ve been on Tamoxifen since November 2007. At first I had terrible hot flushes as well, they lasted for about 3 months and then disappeared for 15 months! bizarre. Just recently they are back though, bizarre again.
Have you heard about the ladycare magnet? You wear it in your pants! and it’s supposed to help with hot flushes. I got one about a month ago and it has really helped me, I didn’t have a hot flush at all yesterday, felt a wee bit warm at night for about 1 minute in all. I like it as well because it’s a natural solution and so easy. Worth a look?
Rach, when my hot flushes returned my mood dropped as well (uncharacteristic for me) and I felt really angry but I can honestly say that since wearing the magnet I feel heaps better, I’m getting back into exercising as well which I think has helped. I have no idea how the magnet works and the people who produce it don’t know either, they are researching at the moment. I really hope you’re OK on Tamoxifen.
Take care all
rachy - do join us - I too am very anxious about the possible psychological impact (because of OCD - I think we have talked about this on other threads !)